MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540008-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in france: "pump-flow-rate-fast" "easypump filled to 120ml for distribution over 12 hours (in accordance with the manufacturer's recommendations and the prescription).But the infusions lasted 5 and 8 hours after the start.Infusion started by the liberal nurse at 6:30 p.M., without problems.The patient realized at 10:30 p.M.That the diffuser was practically empty, an additional 50 ml was then made to last the night.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report 400568896.Root cause analysis: sample/s evaluation: final control flow rate report of affected batch 21n02ge221 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between(b)(4) and(b)(4).No abnormality was observed.Received 6 pieces of filled samples (reference samples as received in original packaging by bbm, and tested by bbm) and 16 pieces samples in original packing of easypump ii lt 270-27-s.As received condition of 6 used, clamp clip was clamped, and the wing cap was attached to the patient connector.Received conditions of 22 samples easypump ii lt 270-27-s.6 pieces filled,16 pieces in original packing.Visual inspection had done throughout all the samples.No abnormalities were found on the samples.All 22 received samples were decontaminated and sent for flow rate test (rcha-cktb4p).The flow rate of received samples were within the specification of ±15% deviation from nominal flow rate.There are some possibilities that can cause the sample empties faster than nominal time in actual application, such as one or combination factors of more than one as below: factor 1 temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 10ml/hr to 11.8ml/hr.Factor 2 folded outer shell (outer layer) folded outer shell (outer layer) will also act as the external pressure to elastomeric membrane and increase the flow rate of the product.Refer figure 5.Factor 3 external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Refer figure 6.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Summary of root cause analysis: since the flow rate of all 22 received samples were within the specification, hence we considered this complaint as not confirmed.Cause: cause could not be determined.The flow rate of all 22 received samples were within the specification after sent for flow rate test, which is according to test method 116008 under lab condition.Device history record (dhr): reviewed the dhr for batch 21n02ge221, there is no abnormality and no such defect detected at in process and at final control inspection.Justification: not confirmed note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15563245
Report Number9610825-2022-00405
Device Sequence Number20242742
Product Code MEB
UDI-Device Identifier04046964448485
UDI-Public(01)04046964448485(17)261201(10)21N02GE221
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4540008-02
Device Catalogue Number4540008
Device Lot Number21N02GE221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown